Alert archive / Wisconsin / Gale Warnings in 2022
Gale Warning 13, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Apr 19, 2022, 2:40 PM CDT. It took effect at Apr 20, 2022, 11:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2022, 2:40 PM CDT (19:40 UTC)
- In effect from
- Apr 20, 2022, 11:00 AM CDT
- Expired
- Apr 20, 2022, 9:27 PM CDT
- In force
- 10 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
306 WHUS73 KGRB 191940 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 240 PM CDT Tue Apr 19 2022 LMZ541>543-200345- /O.NEW.KGRB.GL.W.0013.220420T1600Z-220421T0600Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 240 PM CDT Tue Apr 19 2022 ...GALE WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 1 AM CDT THURSDAY... * WHAT...South winds 15 to 25 kts increasing to 30 kts with gusts to around 35 kts and waves 7 to 11 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...From 11 AM Wednesday to 1 AM CDT Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ521-522-200345- /O.NEW.KGRB.SC.Y.0036.220420T1600Z-220421T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 240 PM CDT Tue Apr 19 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO 1 AM CDT THURSDAY... * WHAT...South winds 15 to 25 kts with a few gusts to 35 kts and waves 2 to 5 ft expected. * WHERE...Central and Southern Bay of Green Bay. * WHEN...From 11 AM Wednesday to 1 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Eckberg
5 follow-up statements
104 WHUS73 KGRB 200139 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 839 PM CDT Tue Apr 19 2022 LMZ541>543-200945- /O.CON.KGRB.GL.W.0013.220420T1600Z-220421T0600Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 839 PM CDT Tue Apr 19 2022 ...GALE WARNING REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO 1 AM CDT THURSDAY... * WHAT...Southeast to south winds 15 to 25 kts increasing to 30 kts with gusts to around 35 kts and waves 7 to 11 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...From 11 AM Wednesday to 1 AM CDT Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ521-522-200945- /O.CON.KGRB.SC.Y.0036.220420T1600Z-220421T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 839 PM CDT Tue Apr 19 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO 1 AM CDT THURSDAY... * WHAT...South winds 15 to 25 kts with a few gusts to 35 kts and waves 2 to 5 ft expected. * WHERE...Central and Southern Bay of Green Bay. * WHEN...From 11 AM Wednesday to 1 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Eckberg
863 WHUS73 KGRB 200906 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 406 AM CDT Wed Apr 20 2022 LMZ541>543-201715- /O.CON.KGRB.GL.W.0013.220420T1600Z-220421T0600Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 406 AM CDT Wed Apr 20 2022 ...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 1 AM CDT THURSDAY... * WHAT...Southeast to south winds to 30 kts with gale force gusts around 35 kts and waves 7 to 11 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...From 11 AM this morning to 1 AM CDT Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...After a lull in the winds early Thursday morning, a Small Craft Advisory may be needed for the daytime hours on Thursday due to gusty west winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ521-522-201715- /O.CON.KGRB.SC.Y.0036.220420T1600Z-220421T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 406 AM CDT Wed Apr 20 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 1 AM CDT THURSDAY... * WHAT...South winds 15 to 25 kts with a few gale force gusts around 35 kts and waves 3 to 5 ft expected. * WHERE...Central and Southern Bay of Green Bay. * WHEN...From 11 AM this morning to 1 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...After a lull in the winds early Thursday morning, a Small Craft Advisory is likely to be needed for the daytime hours on Thursday due to gusty west winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JS
774 WHUS73 KGRB 201544 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1044 AM CDT Wed Apr 20 2022 LMZ541>543-202345- /O.CON.KGRB.GL.W.0013.220420T1600Z-220421T0600Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1044 AM CDT Wed Apr 20 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... * WHAT...Southeast to south winds to 30 kts with gale force gusts around 35 kts and waves 7 to 11 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...Thru 1 AM CDT Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...After a lull in the winds early Thursday morning, a Small Craft Advisory may be needed for the daytime hours on Thursday due to gusty west winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ521-522-202345- /O.CON.KGRB.SC.Y.0036.220420T1600Z-220421T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 1044 AM CDT Wed Apr 20 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... * WHAT...South winds 15 to 25 kts with a few gale force gusts around 35 kts and waves 3 to 5 ft expected. * WHERE...Central and Southern Bay of Green Bay. * WHEN...Thru 1 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...After a lull in the winds early Thursday morning, a Small Craft Advisory is likely to be needed for the daytime hours on Thursday due to gusty west winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
938 WHUS73 KGRB 202009 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 309 PM CDT Wed Apr 20 2022 LMZ541>543-210415- /O.CON.KGRB.GL.W.0013.000000T0000Z-220421T0600Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 309 PM CDT Wed Apr 20 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... * WHAT...Southeast to south winds to 30 kts with gale force gusts around 35 kts and waves 6 to 10 ft expected. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...Until 1 AM CDT Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ521-522-210415- /O.CON.KGRB.SC.Y.0036.000000T0000Z-220421T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 309 PM CDT Wed Apr 20 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... * WHAT...South winds 15 to 25 kts with a few gale force gusts around 35 kts and waves 3 to 5 ft expected. * WHERE...Central and Southern Bay of Green Bay. * WHEN...Until 1 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Eckberg
650 WHUS73 KGRB 210227 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 927 PM CDT Wed Apr 20 2022 LMZ541>543-211030- /O.CAN.KGRB.GL.W.0013.000000T0000Z-220421T0600Z/ /O.EXB.KGRB.SC.Y.0036.000000T0000Z-220421T2200Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 927 PM CDT Wed Apr 20 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM CDT THURSDAY... ...GALE WARNING IS CANCELLED... * WHAT...Southwest winds 15 to 25 kts with gusts up to 30 kts subsiding to 10 to 15 kts overnight, then increasing to 15 to 25 kts Thursday morning into Thursday afternoon. Waves 6 to 9 ft subsiding to 2 to 4 ft on Thursday. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...Until 5 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ521-522-210600- /O.CON.KGRB.SC.Y.0036.000000T0000Z-220421T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 927 PM CDT Wed Apr 20 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... * WHAT...South winds 15 to 25 kts, decreasing to 10 to 15 kts overnight. Waves 2 to 4 ft. * WHERE...Central and Southern Bay of Green Bay. * WHEN...Until 1 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Eckberg
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Apr 19, 12:58 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Apr 19, 12:58 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1258 PM CDT Tue Apr 19 2022 Updated aviation portion for 18Z TAF issuance .SYNOPSIS... Issued at 341 AM CDT Tue Apr 19 2022 Moderating temperatures the next few days, but continued rather wet. An energetic and progressive band of westerlies will persist across the CONUS throughout the forecast period. The large scale flow will lose some amplitude the next couple days as a weakening trough shifts from the eastern Pacific to the Midwest, then strongly reamplify late in the week and into the upcoming weekend as the next Pacific trough begins to push across the West. Normal precipitation for a week at this time of year is about 3/4 of an inch. With two major troughs affecting the area (and substantial Gulf moisture available to the second), amounts are likely to be above normal for the period. The period will begin on the cool side, then temperatures will warm. A day or two with above normal temperatures is likely during the weekend before readings settle back below normal at the end of the period. && .SHORT TERM...Today...Tonight...and Wednesday Issued at 341 AM CDT Tue Apr 19 2022 Plenty of clouds and some SHSN and flurries/sprinkles lingered across the area early this morning in the wake of the system that brought widespread snow to the area yesterday. Given the cold temperatures aloft and lingering low-level moisture, suspect guidance is too aggressive in clearing out the clouds today. Model forecast sounding suggest convective clouds will develop mid- morning, probably temporarily filling in the breaks that were developing across the area before sunrise. Mixing will probably help begin to break up the clouds this afternoon, but middle and high clouds ahead of the next system were already most of the way across the Dakotas, so those will begin arriving in the west by late today. There may be a small window of favorable conditions for radiational cooling early this evening--mainly in the east. But clouds will overspread the entire area overnight and winds will also begin to pick up. So stayed close to guidance temps, shifting the coldest mins into the northeast part of the area. The main change for Wednesday was to slow the advance of precipitation into the area. Middle and upper flow will be flattening, which may allow for a fairly quick eastward progression of precipitation with the incoming trough. But on the other hand, the trough is just arriving on the West Coast so it's still pretty far away. In addition, strengthening SE low-level flow will be feeding drier air back into the region from a departing low-level anticyclone. So the best course of action seemed to be to slow the arrival of the rain from the previous forecast. Temperatures may be just cold enough for a little bit of a mix at the onset over far north-central Wisconsin, but primarily liquid precipitation is expected as the upper trough shifts through the area. .LONG TERM...Wednesday Night Through Monday Issued at 341 AM CDT Tue Apr 19 2022 A broad upper trough will dig into the Central Plains during the extended period, bringing warmer air and another active weather system into the region Friday through the early weekend. Wednesday night through Thursday night...Rainfall will be ongoing at the beginning of the extended Wednesday evening and Wednesday night as a cold front works its way through the region. Precipitation should be fairly fast moving and exit the region by the early overnight hours as high pressure moves in and skies begin clearing by Thursday morning. Most of Thursday will then see fairly quiet conditions, with mostly sunny skies across the Great Lakes region. Meanwhile, a deepening 500mb trough will aid in the development of a low pressure system over the Central Plains. This trough will set up the return of WAA for the region, gradually lifting a warm front towards Wisconsin and bringing back cloud cover for Thursday night. Temperatures Thursday will be one of the first above normal we've had for over a week, with highs expected to be in the 50s for most, as well as a few locations in the lower 60s. Friday... As WAA increases ahead of the approach of a surface warm front, precipitation is expected to approach the region as early as Friday morning and continue into the afternoon. There are a few timing uncertainties in the precipitation onset, so stuck with the general guidance. As the surface warm front makes its way into central Wisconsin Friday evening, elevated instability could lead to the development of some thunderstorms. Mid level lapse rates and shear do appear to support some hail development, but its a bit early yet to determine weather severe storms will be possible. Rest of the forecast...The surface low that started over the Central Plains will work its way northwards Friday night into Saturday morning, lifting the surface front northwards over the region. Depending on how far north the warm front gets before the trailing cold front arrives, there could be a period of quiet conditions Saturday afternoon. Confidence in this was not high enough to go dry over northeast Wisconsin with this issuance, so kept some chance pops in. If we do see rain stop earlier in the day, we could see temps go even warmer than currently forecast. Current high temp forecast reflects the uncertainty in the location of the warm front for Saturday. In either case, as the low moves into Canada Saturday evening, the trailing cold front will cross the region and bring another round of rainfall and maybe a rumble of thunder or two. Drier conditions then return for the remainder of the extended, as a relatively broad area of high pressure moves into the region. Temperatures will be on the rise through the early extended, with rising well into the 60s and even 70s for a few by Saturday. After the cold front comes through, high temperatures will start coming down again, settling closer to normal by the start of the next work week. && .AVIATION...for 18Z TAF Issuance Issued at 1258 PM CDT Tue Apr 19 2022 VFR conditions will prevail through midday Wednesday in most places. An approaching frontal system will bring rain and IFR conditions by late Wednesday afternoon or evening. The rain should end before daybreak Thursday, with VFR conditions during the day Thursday. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......Skowronski SHORT TERM.....Skowronski LONG TERM......Uhlmann AVIATION.......RDM
Hazardous weather outlook, Apr 19, 2:20 PM CDT, 20 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 220 PM CDT Tue Apr 19 2022 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-201930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 220 PM CDT Tue Apr 19 2022 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Runoff from recent precipitation will continue to result in elevated levels and fast flows on area streams and rivers. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Thunderstorms are possible at times Friday afternoon into Sunday morning. It is too early to determine if any of the storms would become severe. Rainfall Wednesday and Wednesday night and additional rainfall late in the week into the upcoming weekend will prevent much improvement in river flows and levels. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-201930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 220 PM CDT Tue Apr 19 2022 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability of hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Southerly gale force gusts are likely on Lake Michigan from late Wednesday morning through late Wednesday night. Hazardous conditions to small craft are expected on the Bay during this period. Conditions hazardous to small craft are possible at times from late Wednesday night through Thursday, and again from Friday afternoon through the weekend. RDM/MPC
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 2:40 PM CDT | Small Craft Advisory | GRB | 52 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.